Alert archive / Alabama / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 42, NWS Huntsville, AL
NWS Huntsville, AL issued this severe thunderstorm warning at Mar 29, 2011, 11:40 PM CDT for Limestone County, Madison County, Alabama; Lincoln County, Tennessee. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 29, 2011, 11:40 PM CDT (04:40 UTC)
- Expired
- Mar 30, 2011, 12:15 AM CDT
- In force
- 35 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
Counties Limestone County, AL, Madison County, AL, Lincoln County, TN
The radar
The Northeast Alabama radar (KHTX), 57 km from the middle of the area, began a volume at 04:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 4.7 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1217 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- -54 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 9:05 PM CDT, 2 hours 35 minutes earlier.
Area forecast discussion, Mar 29, 9:05 PM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 905 PM CDT TUE MAR 29 2011 .UPDATE...FOR MINOR TEMPERATURE TWEAKS && .DISCUSSION... WHILE THE ISOLATED CELL THAT BROUGHT HAIL TO NE MISSISSIPPI HAS CONTINUED TO WEAKEN AS IT MOVES ACROSS NW ALABAMA...SHOWERS ARE CONTINUING TO DEVELOP ELSEWHERE ACROSS THE CWFA ATTM. WHILE CG LIGHTNING COVERAGE HAS SO FAR BEEN SLIM...EXPECT AN INCREASE THROUGH THE OVERNIGHT HOURS AS THE CENTER OF THE LOW EDGES TOWARD THE AREA. IN ADDITION TO THE LOCALLY HEAVY RAIN THREAT...WHICH STILL LOOKS ON TARGET AS PWATS ARE EXPECTED TO SURGE TO AROUND 1.3 INCHES...THERE IS ALSO A SMALL HAIL/GUSTY WIND THREAT EMBEDDED WITHIN THE STRONGEST THUNDERSTORMS. IN FACT...THE LATEST DAY 1 OUTLOOK FROM SPC EXPANDED THE SLIGHT RISK INTO THE EXTREME WESTERN PORTIONS OF THE CWFA. MADE AN EARLIER UPDATE TO THE HYDROLOGIC OUTLOOK /HUNESFHUN/ TO DISCUSS RAINFALL POTENTIAL FOR TONIGHT INTO WEDNESDAY AND THIS IS STILL VALID AS 1 TO PERHAPS 2 INCHES OF RAINFALL IS EXPECTED BY THE TIME THE SYSTEM DEPARTS WEDNESDAY. LOCALLY HIGHER AMOUNTS ARE POSSIBLE...AND HIGHER TOTALS WILL CERTAINLY EXACERBATE THE FLOODING CONCERNS GIVEN THE AMOUNT OF PRECIPITATION WE SAW OVER THE WEEKEND AND THE SOGGY SOILS ACROSS THE AREA. TWEAKED TEMPERATURES A BIT...MOSTLY IN THE SW PORTION OF THE CWFA...SO LOOK FOR UPDATED ZONES COMING SHORTLY. && .AVIATION.../FROM 00Z DISCUSSION/ CONDITIONS WILL RAPIDLY DETERIORATE THIS EVENING AS A LOW PRESSURE SYSTEM CROSSES THE TERMINALS LATE TONIGHT. AS CIGS BECOME MVFR THIS EVENING...EXPECT LITTLE IMPROVEMENT THROUGH THE PERIOD AS WAVES OF HEAVY RAIN AND EMBEDDED TS IMPACT MSL/HSV. ANY TS TO DIRECTLY IMPACT A TERMINAL WILL BE CAPABLE OF BRIEF LIFR/IFR CONDITIONS ALONG WITH GUSTY WINDS. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && JLL
Hazardous weather outlook, Mar 29, 12:57 PM CDT, 10 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 1257 PM CDT TUE MAR 29 2011 ALZ001>010-016-TNZ076-096-097-301000- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 1257 PM CDT TUE MAR 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TONIGHT... THUNDERSTORMS AND RAIN WILL OVERSPREAD THE AREA THIS EVENING INTO TONIGHT. SOME OF THE STRONGER STORMS MAY PRODUCE SMALL HAIL AND FREQUENT LIGHTNING. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE...WITH A FEW AREAS RECEIVING AROUND 2 INCHES. THIS COULD PRODUCE SOME RUNOFF PROBLEMS IN POOR DRAINAGE LOCATIONS...WITH ISOLATED FLASH FLOODING POSSIBLE WHERE EXCESSIVE RAINFALL OCCURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SOME RUNOFF PROBLEMS AND LOCAL FLOODING MAY STILL REMAIN A PROBLEM EARLY WEDNESDAY BEFORE RAIN AND THUNDERSTORMS TAPER OFF. THE NEXT CHANCE OF STRONG THUNDERSTORMS IS NEXT MONDAY WITH A COLD FRONT MOVING THROUGH THE REGION. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Mar 29, 8:23 PM CDT, 3 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
823 PM CDT TUE MAR 29 2011
ALZ003-300215-
FRANKLIN-
823 PM CDT TUE MAR 29 2011
...SIGNIFICANT WEATHER ADVISORY FOR FRANKLIN COUNTY UNTIL 915 PM
CDT...
AT 822 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR VINA...OR 9 MILES SOUTH OF RED BAY...MOVING
NORTHEAST AT 50 MPH.
PENNY SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
ATWOOD...HODGES.
DEMPSEY.
BELGREEN...DUKETON.
ISBELL...ROCKWOOD.
PLEASANT RIDGE...RUSSELLVILLE.
THARPTOWN.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3440 8817 3455 8787 3455 8755 3433 8756
3431 8768 3432 8811 3432 8816 3433 8817
TIME...MOT...LOC 0123Z 243DEG 45KT 3433 8808
SSSpecial weather statement, Mar 29, 9:44 PM CDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 944 PM CDT TUE MAR 29 2011 ALZ005-006-300330- LIMESTONE-MADISON- 944 PM CDT TUE MAR 29 2011 ...SIGNIFICANT WEATHER ADVISORY FOR LIMESTONE AND MADISON COUNTIES UNTIL 1030 PM CDT... AT 942 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MADISON...MOVING NORTHEAST AT 50 MPH. PENNY SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... REDSTONE ARSENAL. HUNTSVILLE. NORMAL...HADEN. MERIDIANVILLE. BROWNSBORO...MOORES MILL. MAYSVILLE...DEPOSIT. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. && LAT...LON 3498 8635 3467 8636 3455 8682 3472 8692 TIME...MOT...LOC 0243Z 244DEG 45KT 3468 8677 SS
Special weather statement, Mar 29, 10:23 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1023 PM CDT TUE MAR 29 2011
ALZ009-TNZ097-300415-
FRANKLIN-JACKSON-
1023 PM CDT TUE MAR 29 2011
...SIGNIFICANT WEATHER ADVISORY FOR FRANKLIN AND JACKSON COUNTIES
UNTIL 1115 PM CDT...
AT 1019 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR PRINCETON...OR 13 MILES EAST OF MOORES
MILL...MOVING NORTHEAST AT 45 MPH.
PENNY SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
ESTILLFORK.
JERICHO...HYTOP.
SHERWOOD...ANDERSON.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3500 8587 3499 8581 3479 8629 3487 8635
3488 8634 3491 8632 3493 8632 3494 8629
3492 8625 3494 8624 3497 8631 3499 8631
3522 8587
TIME...MOT...LOC 0323Z 240DEG 40KT 3491 8625
SSSpecial weather statement, Mar 29, 10:53 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1053 PM CDT TUE MAR 29 2011
ALZ003-300430-
FRANKLIN-
1053 PM CDT TUE MAR 29 2011
...SIGNIFICANT WEATHER ADVISORY FOR FRANKLIN COUNTY UNTIL 1130 PM
CDT...
AT 1048 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR TREMONT...OR 12 MILES NORTHWEST OF
HAMILTON...MOVING EAST AT 50 MPH.
PENNY SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
ATWOOD.
HODGES.
DUKETON.
PHIL CAMPBELL...SPRUCE PINE.
NEWBURG.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3452 8756 3431 8755 3432 8811 3433 8817
3434 8817
TIME...MOT...LOC 0353Z 255DEG 43KT 3425 8810
SSSpecial weather statement, Mar 29, 11:09 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1109 PM CDT TUE MAR 29 2011
ALZ004-005-300445-
LAWRENCE-LIMESTONE-
1109 PM CDT TUE MAR 29 2011
...SIGNIFICANT WEATHER ADVISORY FOR LAWRENCE AND LIMESTONE COUNTIES
UNTIL 1145 PM CDT...
AT 1107 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR COXEY...OR 13 MILES WEST OF ATHENS...
MOVING NORTHEAST AT 50 MPH.
PENNY SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
RIPLEY...CAIRO.
CARTWRIGHT...TANNER.
ATHENS.
ELKMONT...FRENCH MILL.
BETHEL...HOLLAND GIN.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3477 8680 3465 8724 3475 8729 3475 8726
3478 8727 3481 8722 3487 8721 3500 8681
3500 8680
TIME...MOT...LOC 0409Z 245DEG 45KT 3477 8718
SSThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 8:23 PM CDT | Special Weather Statement | HUN | Franklin | 52 min |
| Mar 29, 9:44 PM CDT | Special Weather Statement | HUN | Madison | 46 min |
| Mar 29, 10:53 PM CDT | Special Weather Statement | HUN | Franklin | 37 min |
| Mar 29, 11:09 PM CDT | Special Weather Statement | HUN | Limestone | 36 min |
| Mar 29, 11:49 PM CDT | Special Weather Statement | HUN | Madison | 41 min |
| Mar 30, 12:10 AM CDT | Severe Thunderstorm Warning | HUN | Madison, Morgan | 35 min |
| Mar 30, 12:21 AM CDT | Severe Thunderstorm Warning | HUN | Colbert, Lauderdale | 24 min |
| Mar 30, 12:24 AM CDT | Special Weather Statement | HUN | Limestone, Madison | 36 min |
| Mar 30, 12:43 AM CDT | Severe Thunderstorm Warning | HUN | Lauderdale | 30 min |
| Mar 30, 12:50 AM CDT | Special Weather Statement | HUN | Jackson | 40 min |
| Mar 30, 12:55 AM CDT | Special Weather Statement | HUN | Lauderdale | 35 min |
| Mar 30, 1:11 AM CDT | Special Weather Statement | HUN | DeKalb | 49 min |
| Mar 30, 6:27 AM CDT | Special Weather Statement | HUN | Morgan | 33 min |
| Mar 30, 6:28 AM CDT | Special Weather Statement | HUN | Morgan | 32 min |
| Mar 30, 6:52 AM CDT | Special Weather Statement | HUN | Morgan | 23 min |
| Mar 29, 10:23 PM CDT | Special Weather Statement | HUN | Franklin | 52 min |
| Mar 30, 12:03 AM CDT | Severe Thunderstorm Warning | HUN | Franklin, Lincoln, Moore | 42 min |
| Mar 30, 1:10 AM CDT | Special Weather Statement | HUN | Franklin | 35 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2011Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.